Drug abuse always carries the risk of serious side effects, including overdose. Whether you abuse alcohol, an illegal drug such as cocaine, or medications prescribed by a doctor—such as opioid painkillers—addiction development will always be a concern. And in many cases, if substance abuse behaviour persists, there remains a real possibility of overdose.
Any drug overdose can be either accidental or intentional. Accidental overdoses tend to happen when people take more of a prescription medication than originally intended to achieve certain results, or when they use too much of an illegal drug trying to get a better high. Intentional overdoses are usually a result of someone trying to commit suicide. Regardless of the intent, any loss of life due to an overdose is tragic and any overdose can have severe and lasting repercussions.
If substance abuse behavior persists, there remains a real possibility of overdose.
According to the National Institute on Drug Abuse, the total number of deaths due to drug overdose rose more than twofold from 2002 to 2015.1 Furthermore, according to a 2016 report from the Centers for Disease Control and Prevention (CDC), the number of opioid-related deaths has increased by 200% since 2000.2 The numbers underscore, perhaps today more than ever, the importance of recognizing the signs and symptoms of a drug overdose so you can get the help you or a loved one needs—and possibly save a life.
This post is focused on symptoms of Drug Overdose, any of the symptoms occur while on any of the substances below, don’t hesitate to contact your nearest health care. (Informing your doctor of any substance you may have taken will be crucial in saving your life, don’t be afraid all the information are confidential). Most common drugs and their symptoms are visible below:
- Alcohol poisoning, which can lead to overdose death or lifelong brain damage, involves a number of warning signs :
- Extreme confusion.
- Loss of consciousness.
- Slow, irregular, or stopped breathing.
- Hypothermia (very low body temperature).
- Cold, clammy skin.
- Someone in overdose may also have a slow heart rate and may choke due to a dulled gag reflex .
Crack overdose is associated with many different signs and symptoms including :
- Abnormally high blood pressure.
- Rapid heart rate.
- Chest pain.
- Extreme anxiety and agitation.
- Excessive sweating.
- Enlarged pupils.
- Seizure, Stroke.
Ecstasy & MDMA Overdose
Signs and symptoms of MDMA intoxication manifest across multiple body systems and include:
- Uncontrolled body movements.
- Confusion and other changes in mental status.
- Restlessness and anxiety, even paranoia, Increased blood pressure.
- Headache and blurred vision.
- Clenched jaws.
- Elevated body temperature, chills, and excessive sweating.
- Abdominal cramping, nausea, and vomiting.
- Irregular and rapid heart rate along with chest pains.
- Arrhythmias (irregular heart rhythm).
- Severe tachycardia (elevated heart rate).
- Very high blood pressure.
- Dangerously high body temperature.
- Nausea, Tremors, Seizures, Stroke.
- Confusion, Psychosis.
- Severe anxiety or agitation.
- Some commonly experienced side effects of LSD can include:
- Sweating,Raised body temperature.
- Nausea, distorted sense of time.
- Dilated pupils,Visual hallucinations.
- Rapid heartbeat, Blurred vision..
- Dry mouth, Mixed senses (for example, “seeing” sounds).
- Tremors, Intensified sense of smells and noises.
- Insomnia, A sense of a mystical experience.
- Difficulty breathing, Enlarged pupils.
- Chest pains, Rapid, slowed, or irregular heart rate..
- Heart attack, Altered mental status..
- High body temperature.
- High blood pressure.
- Kidney failure.
- Stomach pain, Agitation, Paranoia.
- Changes in appetite
- Difficulty concentrating.
- Difficulty passing urine.
- Drowsiness, Irritability, Joint pain.
- Dry mouth.
- Headache, Changes in sex drive/ability, Tiredness..
- Increased salivation.
- Blue lips or nails.
- Blurry or double vision.
- Confused mental state.
- Feelings of depression.
- Dizziness, unable to stay upright.
- Uncoordinated movements.
Leave a reply